Q. My bilirubin level is high and I feel nauseous. Why?

Answered by
Dr. Babu Lal Meena
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jan 23, 2020

Hello doctor,

I am 31 years old and weigh about 51 kg. I am actually afraid to eat. I took a liver function test, my bilirubin total was 1.50, bilirubin direct 0.30 and bilirubin indirect 1.20. My triglycerides is 256. I feel nauseous all the time. Please suggest what to do? I am taking Pentate-D, Elpizyme syrup, and Liv-52.

Dr. Babu Lal Meena

Child Health Medical Gastroenterology Paediatrics
#

Hi,

Welcome to icliniq.com.

Symptoms you have mentioned may occur due to liver disease, stomach problem or esophagus related. For differentiation in these entities, we need detail discussion by message or by phone.

Apart from the discussion, your bilirubin is elevated but the liver function test is incomplete, we need more information (e.g.) SGOT, SGPT, ALP, proteins, PT, APTT, and INR.

I need answers for the following questions: You are afraid of eating all the time, but why? It is due to difficulty in swallowing? Or it is due to burning epigastrium? Pain in abdomen or vomiting? What is the onset of these symptoms? Do you take alcohol? Dou you have constipation? jaundice? family history of constipation or similar illness?

Advice.

1. Continue Pentate (Pantoprazole and Domperidone) 40 mg half an hour before meals once a day.

2. Avoid fatty meals.

3. Take syrup Gelusil 5 ml with each feed intake. Take syrup Zeva (multivitamin) 5 ml two times a day. Avoid milk for sometime especially do not take in the morning hours.

4. Do regular exercise.

5. Get done LFT (liver function test) with the above mentioned tests, if there is abnormality then we will plan further tests.

Provide details about question marked symptoms. Report back with the report and detailed information or can discuss by phone.


Was this answer helpful?

 | 

Thank you dcotor,

I do not feel like eating because I feel nausea when I see the food. I have totally lost my appetite. I do not feel like taking solid foods. I used to drink alcohol twice a week. But for the past three months, I have quit drinking and smoking. I am attaching my liver function test report. Please suggest some medicine so that I can gain some weight also.

Dr. Babu Lal Meena

Child Health Medical Gastroenterology Paediatrics
#

Hi,

Welcome back to icliniq.com.

I have seen your reports. (attachment removed to protect patient identity).

Your report is normal except for the mild elevation of bilirubin, otherwise, liver enzymes and proteins are normal. We will follow it furtherly. This kind of symptom occurs due to acidity or infection in the stomach (common is H.Pylori) or due to ulcer in the stomach or duodenum. For this, we need to give PPI (proton pump inhibitors) and antibiotics for three week duration and the success rate will be good. If it does not respond then we will plan a further investigation. I will advice first line appetite stimulators. If appetite does not increase, furtherly we can start on second line appetite stimulators. Advice.

1. Tablet Lansaprazole 30 mg half an hour before the meal two times a day for eight weeks, then we will decrease the dose of this medicine and stop.

2. Tablet Amoxicillin 1000 mg, one tablet two times a day for three weeks.

3. Tablet Clarithromycin 500 mg two times a day for three weeks.

4. Avoid fatty meal, spicy meal and alcohol.

5. Take syrup Gelusil 5 ml with each feed intake. Take syrup Zeva 5 ml two times a day. Avoid milk for sometime especially do not take in the morning hours.

6. Do regular exercise.

Report back after two weeks with detailed information. Provide any other reports if available.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why does my stomach get upset when I eat wheat?

Query: Hi doctor,My stomach remains upset most of the time upset. This happens especially when I eat roti made of wheat flour or corn flour. If I eat fruits, then it is normal. My weight has also reduced due to this. I have this problem for the past one month. I had a liver infection before two years. I am...  Read Full »

Are uric acid medications and Paracetamol harmful to the liver?

Query: Hello doctor,My father is 67 and a patient of hypertension and hypothyroidism. Recently, he has been detected with elevated bilirubin levels. Here are his recent symptoms: occasional mild fever (99 to 100.5 F). No apparent cold symptom. Typhoid test came negative. Mild nausea (feeling better after u...  Read Full »

Kindly interpret the blood reports taken for fever, sleeplessness and body pain.

Query: Hello doctor, I am writing this letter for my mother-in-law. She is 65 years old and seems to be healthy. Recently she was suffering ill (fever, sleepless at night, body pain, etc.) thus visited a doctor (physician). After a physical examination and studying certain blood tests (that he was suggest...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.